Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 12, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at May 10, 2014, 1:40 PM MST for 6 counties in Arizona. It took effect at May 11, 2014, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2014, 1:40 PM MST (20:40 UTC)
- In effect from
- May 11, 2014, 10:00 AM MST
- Expired
- May 11, 2014, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2991 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS75 KTWC 102040 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 140 PM MST SAT MAY 10 2014 AZZ508>513-110600- /O.NEW.KTWC.WI.Y.0012.140511T1700Z-140512T0200Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...WILLCOX...DOUGLAS...CLIFTON... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE 140 PM MST SAT MAY 10 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY. * IMPACTS...STRONG WEST TO NORTHWEST WINDS WILL RESULT IN AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. STRONG CROSS WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. * TIMING...THE WINDS WILL INCREASE BY LATE MORNING SUNDAY AND CONTINUE INTO EARLY SUNDAY EVENING. THE STRONGEST WINDS WILL OCCUR SUNDAY AFTERNOON. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POTENTIALLY OF 45 TO 50 MPH. EVEN HIGHER SPEEDS WILL OCCUR ACROSS THE MOUNTAINS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
841 WWUS75 KTWC 110921 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 221 AM MST SUN MAY 11 2014 AZZ503-506-507-514-111730- /O.EXA.KTWC.WI.Y.0012.140511T1700Z-140512T0200Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITY OF...SIERRA VISTA 221 AM MST SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. * IMPACTS...STRONG WEST TO NORTHWEST WINDS WILL RESULT IN AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. STRONG CROSS WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. * TIMING...THE WINDS WILL INCREASE BY LATE MORNING TODAY AND CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POTENTIALLY OF 45 TO 50 MPH. EVEN HIGHER SPEEDS WILL OCCUR ACROSS THE MOUNTAINS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ508>513-111730- /O.CON.KTWC.WI.Y.0012.140511T1700Z-140512T0200Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...WILLCOX...DOUGLAS...CLIFTON... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS 221 AM MST SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * IMPACTS...STRONG WEST TO NORTHWEST WINDS WILL RESULT IN AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. STRONG CROSS WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. * TIMING...THE WINDS WILL INCREASE BY LATE MORNING TODAY AND CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POTENTIALLY OF 45 TO 50 MPH. EVEN HIGHER SPEEDS WILL OCCUR ACROSS THE MOUNTAINS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
196 WWUS75 KTWC 111807 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1107 AM MST SUN MAY 11 2014 AZZ503-506>514-120200- /O.CON.KTWC.WI.Y.0012.000000T0000Z-140512T0200Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...WILLCOX...CLIFTON... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS 1107 AM MST SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * IMPACTS...STRONG WEST TO NORTHWEST WINDS WILL RESULT IN AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. STRONG CROSS WINDS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. * TIMING...EXPECT STRONG AND GUSTY WINDS INTO EARLY THIS EVENING...THEN WINDS WILL DIMINISH TO BELOW ADVISORY CRITERIA. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POTENTIALLY OF 45 TO 50 MPH. EVEN HIGHER SPEEDS WILL OCCUR ACROSS THE MOUNTAINS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
710 WWUS75 KTWC 120206 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 706 PM MST SUN MAY 11 2014 AZZ503-506>514-120315- /O.EXP.KTWC.WI.Y.0012.000000T0000Z-140512T0200Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...WILLCOX...CLIFTON... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS 706 PM MST SUN MAY 11 2014 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ALLOWED THE WIND ADVISORY TO EXPIRE AT 7 PM MST. THE WINDS ACROSS THE REGION HAVE BEEN STEADILY DECREASING DURING THE PAST HOUR OR SO. A FEW ISOLATED LOCATIONS COULD BRIEFLY FLIRT WITH ADVISORY CRITERIA FOR ANOTHER HALF HOUR OR SO...BUT WILL NOT BE WIDESPREAD. THAT SAID...THE ADVISORY WAS ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 10, 9:40 AM MST, 4 hours earlier.
Area forecast discussion, May 10, 9:40 AM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
940 AM MST SAT MAY 10 2014
.SYNOPSIS...A STORM SYSTEM APPROACHING THE REGION WILL BRING STRONG
AND GUSTY WINDS THIS AFTERNOON AND ESPECIALLY SUNDAY. SOME COOLING
WILL OCCUR SUNDAY AND MONDAY FOLLOWED BY A STRONG WARMING TREND
LATER DURING THE UPCOMING WEEK.
&&
.DISCUSSION...UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER SRN
WASHINGTON THIS MORNING WILL MOVE SEWD TO NEAR THE FOUR CORNERS
REGION SUN AFTERNOON. THE MID-LEVEL GRADIENT WILL TIGHTEN FOR GUSTY
SWLY/WLY WINDS THIS AFTERNOON...THEN STRONGER WLY/NWLY WINDS LATE
SUN MORNING INTO SUN EVENING. 10/12Z NAM/GFS MOS GUIDANCE WIND
SPEEDS SUPPORT WIND ADVISORY CRITERIA BEING ACHIEVED GENERALLY EAST
OF A SAFFORD TO DOUGLAS LINE SUN AFTERNOON. THUS...A WIND ADVISORY
ISSUANCE MAY HAPPEN FOR ERN SECTIONS OF SE AZ LATER TODAY. EXPECT
AREAS OF BLOWING DUST TO OCCUR SUN AFTERNOON AND EARLY SUN EVENING.
OTHERWISE...MOSTLY CLEAR SKIES WILL PREVAIL THRU TONIGHT...THEN
MOSTLY SUNNY SKIES TO PARTLY CLOUDY SKIES ARE ON TAP SUN.
THE LOW PRESSURE SYSTEM WILL WEAKEN MON AND MOVE EWD INTO THE
CENTRAL CONUS PLAINS AS HIGH PRESSURE ALOFT BEGINS TO AMPLIFY ALONG
THE WEST COAST. THERE WILL STILL BE SOME BREEZINESS MON ESPECIALLY
ACROSS ERN SECTIONS. STRONG HIGH PRESSURE ALOFT WILL THEN BE THE
RULE TUE-FRI. A TIGHT SURFACE PRESSURE GRADIENT WILL LIKELY LEAD TO
GUSTY ELY WINDS STARTING TUE AND CONTINUING INTO WED. THESE ELY
WINDS MAY PRODUCE BLOWING DUST SIMILAR TO THE DUSTY CONDITIONS THAT
OCCURRED ON APRIL 30. LESS WIND WILL THEN OCCUR THUR-FRI AS THE
SURFACE PRESSURE GRADIENT WEAKENS.
HIGH TEMPS THIS AFTERNOON WILL BE A FEW DEGS WARMER VERSUS FRI...
THEN A COOLING TREND WILL HAPPEN SUN-MON. A PRONOUNCED WARMING TREND
WILL OCCUR TUE-FRI IN RESPONSE TO THE STRONG HIGH PRESSURE SYSTEM
OVER THE WRN CONUS.
&&
.AVIATION...A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST
THIS MORNING WILL MOVE SOUTHEASTWARD INTO THE FOUR CORNERS REGION
SUNDAY AFTERNOON. THIS SYSTEM WILL BRING GUSTY WINDS THIS AFTERNOON
AND ESPECIALLY SUNDAY. EXPECT WIND GUSTS OF 25-30 KTS THIS
AFTERNOON...AND WIND GUSTS OF 35-40 KTS SUNDAY AFTERNOON. THE
STRONGEST WINDS WILL BE EAST OF KTUS IN THE VICINITY OF THE KSAD/
KDUG TERMINALS. CLEAR SKIES OR SOME CIRRUS CLOUDS TO OCCUR THRU
SUNDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...A STRONG STORM SYSTEM WILL MOVE FROM THE PACIFIC
NORTHWEST TODAY INTO THE FOUR CORNERS REGION SUNDAY. THIS SYSTEM
WILL BRING GUSTY WINDS THIS AFTERNOON AND ESPECIALLY SUNDAY. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM LATE SUNDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG GUSTY WINDS...LOW RELATIVE HUMIDITIES...
AND A HIGH TO VERY HIGH FIRE DANGER RATING. THE FIRE WEATHER WATCH
INCLUDES MUCH OF THE AREA ESSENTIALLY FROM TUCSON EASTWARD TO THE
NEW MEXICO BORDER. THE FIRE WEATHER WATCH WILL LIKELY BE UPGRADED TO
A RED FLAG WARNING LATER TODAY.
GUSTY WINDS WILL CONTINUE MONDAY...ESPECIALLY ACROSS EASTERN AREAS.
THIS SYSTEM WILL ALSO LOWER DAYTIME TEMPERATURES TO NEAR SEASONAL
LEVELS ON SUNDAY AND MONDAY. STRONG HIGH PRESSURE ALOFT WILL THEN
BUILD DURING THE UPCOMING WEEK...WITH MUCH WARMER TEMPERATURES TO
OCCUR WEDNESDAY THROUGH FRIDAY.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR AZZ151>153.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
FRANCISThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:07 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.